High Wind, Alameda / Contra Costa
- When
- December 7, 2:30 AM PST
- Where
- Alameda / Contra Costa forecast zone
- Measured
- 75 kt (86 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
Wind gust of 75mph measured by the Calaveras Road RAWS site
1 high wind, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before the first event at Dec 6, 8:47 PM PST, 5 hours 43 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
847 PM PST MON DEC 6 2004
.DISCUSSION...RAIN HAS BEGUN IN EARNEST IN THE NORTH BAY WITH SANTA
ROSA REPORTING HEAVY RAIN. AUTOMATED SITES IN SONOMA COUNTY HAVE
ALREADY REPORTED ALMOST 2 INCHES OF RAIN THIS EVENING. EVEN SOME OF
THE OROGRAPHICALLY FAVORED AREAS IN THE SANTA CRUZ MOUNTAINS...WELL
AWAY FROM THE MAIN RAIN BAND HAVE REPORTED MORE THAN A QUARTER
INCH. THE VELOCITY PROFILE FROM THE DOPPLER RADAR SW OF SAN JOSE INDC
40 KT OF WIND AT 3525 FT AGL...PERPENDICULAR TO THE MOUNTAINS.
OROGRAPHICS ARE STRONG IN THE NORTH BAY TOO WITH RAWS SITES REPORTING
WIND GUSTS TO 35 MPH...ALSO PERPENDICULAR TO THE MOUNTAINS. THE
SURFACE GRADIENT FROM SFO TO ARCATA IS AN INCREDIBLE 15.8 MB. SOUTH
WINDS HAVE BEEN INCREASING ALONG THE COAST AND IN THE HILLS...WITH
ANGEL ISLAND AND THE GOLDEN GATE BRIDGE REPORTING GALE FORCE WINDS...
A GALE WARNING WAS ISSUED FOR SF BAY BY THE MARINE FORECASTER EARLIER
THIS EVENING.
WV IMAGERY INDC A COLD FRONT STRETCHING FROM THE NORTH BAY WSW OUT TO
35/130. A DEVELOPING VORT WAVE IS SEEN NR 37/136 MOVING ESE...THIS
SHOULD CONTINUE TO ENHANCE THE FRONT. THE REMNANTS OF THE OLD WEST
PAC TYPHOON IS NOW NR 45/145 RACING ESE ALONG A 170 KT JET...PER
THE SATELLITE DERIVED WINDS. THIS FEATURE IS WHAT THE MODELS SEEM TO
BE LATCHING ON TO...WHICH SHOULD GIVE US THE HEAVY RAIN TONIGHT INTO
THE MORNING HOURS. IN ADDITION...STRONG LLJ PERPENDICULAR TO THE
MOUNTAINS WILL KEEP THE OROGRAPHIC CONDITIONS GOING ALONG THE COASTAL
RANGES. NO REASON TO DROP THE WIND ADVISORY SINCE THE PRESSURE
GRADIENT IS SO STRONG.
&&
FROM EARLIER...
.HYDRO...GIVEN RECENT DRY SPELL EVEN THOUGH QPF IS HIGH DO NOT
EXPECT HYDRO PROBLEMS WITH THIS EVENT. BULK OF RAIN IS FORECAST TO
FALL OVER SEVERAL HOURS RATHER THAN A LARGE AMOUNT IN A SHORT PERIOD
OF TIME. MOST PRONE REGIONS FOR TROUBLE FROM WIND AND RAIN WILL BE
NORTH BAY HILLS...SANTA CRUZ MOUNTAINS AND SANTA LUCIA HILLS OF THE
BIG SUR COAST. URBAN AND SMALL STREAM FLOOD ADVISORIES MAY BE
ISSUED LATER TONIGHT OR TOMORROW MORNING.
&&
.MARINE...GALE WARNINGS OVER OUR OCEAN WATERS FROM PT AREA TO PT
PIEDRAS BLANCAS. BUOY 14 HAS BEEN REPORTING GALE GUSTS THIS
EVENING. GALE WARNING IN SF BAY AS ANGEL ISLAND AND THE GOLDEN GATE
BRIDGE HAVE REPORTED GALE FORCE GUSTS.
&&
.MTR WATCHES/WARNINGS/ADVISORIES
...TNGT...GLW...PT ARENA TO PT PIEDRAS BLANCAS AND SFO BAY.
...TNGT..SCA...MRY BAYS.
...TNGT INTO TUE MRNG...WIND ADVY FOR ENTIRE CWA.
PUBLIC FORECAST: STROBIN
AVIATION/MARINE: CANEPAHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 912 AM PST MON DEC 6 2004 CAZ005>010-065-074-075-071400- SONOMA AND MARIN COUNTIES-SAN FRANCISCO- ALAMEDA AND CONTRA COSTA COUNTIES-SANTA CLARA COUNTY- COASTAL MONTEREY COUNTY- SALINAS VALLEY/INTERIOR MONTEREY COUNTY/SAN BENITO COUNTY- NAPA COUNTY-SANTA CRUZ COUNTY-SAN MATEO COUNTY- 912 AM PST MON DEC 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAN FRANCISCO BAY AREA AND THE MONTEREY BAY AREA. .DAY 1...TODAY AND TONIGHT A STORM SYSTEM WILL BRING PERIODS OF STRONG WINDS AND HEAVY RAIN TO THE REGION FROM LATE MONDAY THROUGH TUESDAY. RAIN WILL BEGIN IN THE NORTH BAY MONDAY AFTERNOON AND SPREAD SOUTH ACROSS THE REMAINDER OF THE BAY AREA MONDAY NIGHT...THEN SOUTH TO THE MONTEREY BAY AREA EARLY TUESDAY MORNING. RAIN MAY BE HEAVY AT TIMES... POSSIBLY PRODUCING LOCAL URBAN FLOODING. SOUTH WINDS WILL BE IN TO INCREASE MONDAY AFTERNOON AND BY MONDAY EVENING WINDS OF 20 TO 30 MPH ARE LIKELY WITH GUSTS TO 40 MPH POSSIBLE. STRONGEST WINDS WILL BE NEAR THE OCEAN. STRONG WINDS WILL CONTINUE THROUGH MONDAY NIGHT BEFORE TAPERING OFF TUESDAY MORNING. RAINFALL AMOUNTS THROUGH 6 AM TUESDAY MORNING WILL RANGE FROM UP TO 2 TO 3 INCHES IN THE FAR NORTH BAY HILLS...ABOUT AN INCH IN THE HEART OF THE BAY AREA...TO LESS THAN AN INCH IN SOUTHERN MONTEREY AND SAN BENITO COUNTIES. WIND ADVISORY IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING FOR THE ENTIRE AREA. WIND ADVISORY................SEE WWUS76 KMTR - NPWMTR FOR DETAILS FOR MORE INFORMATION SEE: WWW.WRH.NOAA.GOV/MTR .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY... WIND ADVISORY THROUGH TUESDAY MORNING FOR THE ENTIRE AREA. WIND ADVISORY................SEE WWUS76 KMTR - NPWMTR FOR DETAILS FOR MORE INFORMATION SEE: WWW.WRH.NOAA.GOV/MTR WINDS WILL TAPER OFF AFTER TUESDAY MORNING...EXCEPT FOR A FEW LINGERING GUSTS IN MONTEREY AND SAN BENITO COUNTIES UNTIL NOON. RAINFALL WILL DIMINISH FROM NORTH TO SOUTH...WITH THE HEAVIEST RAIN ENDING IN THE NORTH BAY DURING THE MID-MORNING HOURS...LINGERING IN THE SOUTHERN PORTION OF THE AREA INTO EARLY AFTERNOON. TOTAL RAINFALL AMOUNTS BY TUESDAY AFTERNOON WILL RANGE FROM 3 TO PERHAPS 4 INCHES IN THE WETTEST NORTH BAY HIGHER ELEVATIONS...TO BETWEEN 2 AND 3 INCHES IN THE SANTA CRUZ MOUNTAINS...A GENERAL 1 TO 2 INCHES ACROSS THE HEART OF THE BAY AREA...TO JUST OVER AN INCH IN SOUTHERN AND SOUTHEAST MONTEREY COUNTY. NO HAZARDOUS WEATHER IS EXPECTED AFTER TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DYKEMA/SOROKA
1 high wind. Local standard time, as filed.
Wind gust of 75mph measured by the Calaveras Road RAWS site
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2004Every state in 2004This day in weather historyWarnings in California, December 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5430402.